This is the LAST Thing I Want to Say! (1 Class A CE with .75 Pharm)

Start Course Now

Class A Credits: 1.00

Pharmacology Credits: .75

Format: Video

Course Launch Date: 9/17/20

Course Expires: 9/18/23

Roughly half the cases of LAST are atypical, with no seizures or other CNS symptoms and instead present with cardiovascular toxicity or delayed onset. Furthermore, the precipitating events leading to LAST are highly variable. The recognition of LAST under unique circumstances can be challenging and also requires advanced understanding of the pharmacological mechanisms underlying local anesthetics, intralipids, and the pharmacological adaptations to ACLS for resuscitation. This presentation will focus on atypical presentation of LAST and underappreciated causes precipitating these events.

The American Association of Nurse Anesthetists is accredited as a provider of continuing nursing education by the American Nurses Credentialing Center's Commission on Accreditation.

AANA is an approved provider by the California Board of Registered Nursing, CEP #10862.


Post-Test Attempt Notice
A minimum passing score of 80% is required to pass this course. You have TWO opportunities to achieve a passing score. If you fail to achieve a passing score of 80%, you will not receive CE credit for this course.

Content Disclaimer:

The views, information, or opinions expressed within the videos and audio are solely those of the individuals involved and do not necessarily represent those of the American Association of Nurse Anesthetists.

Course content has been prepared by the presenter/developer, and each viewer agrees that the presenter/developer is solely responsible for the content and the accuracy thereof. The viewer agrees that the American Association of Nurse Anesthetists has no responsibility or liability for the accuracy or completeness of the content.

  • Discuss the typical and atypical presentation of local anesthetic systemic toxicity (LAST) including possible precipitating events outside of peripheral nerve blocks.
  • Explain the pharmacological mechanisms of action underlying LAST including the action of local anesthetics, Intralipids, and the other medications used for resuscitation in the event of cardiovascular collapse.
  • Compare and contrast the management of LAST with cardiac arrest resulting from other causes.

Crystal O’Guin, DNP, CRNA

Assistant Professor at Georgetown University

Crystal O’Guin, DNP, CRNA is an Assistant Professor at Georgetown University in the DNAP program and a practicing CRNA in Memphis, TN. Ms. O’Guin worked at St. Jude Children’s Research Hospital where she maintained the role of Course Director for the ACLS and PALS programs at the hospital from 2009 to 2015.



Carrie Bowman Dalley, PhD, CRNA

Assistant Program Director, Georgetown University

Carrie Bowman Dalley, PhD, CRNA is the Assistant Program Director and an Assistant Professor in the Doctor of Nurse Anesthesia Practice Program at Georgetown University. She earned her PhD in Pharmacology from Georgetown University in 2017 and has practiced as a CRNA at Georgetown University Hospital for the past 15 years. 


rocket-idle